Originally Posted by bmarino
I've been feeling horrible. A combination of symptoms; some serious trouble with my eyes which are extremely light sensitive for one. And irregular vision for another. I've also been dizzy and had a period of two months where I was having what the doctor called ocular migraines (spelled god knows how). I also hit an all time low in regard to constipation. Two months of agony that laxatives didn't help at all. My doctor has set me up with various specialists. Both a rectal and eye specialist for starters. Could all of this be thyroid related? I ran over for bloodwork and have the following results:
Thyroid Antithyroglobulin - 0 (range 0 - 40 )
TSH - 1.773 (range 0.350 - 5.500)
T4 - 11.1 (range 4.5 - 12.0)
T3 - 132 (range 85 - 205)
I'm assuming the T3 and T4 are totals? The ranges indicate total levels. You really need your Free levels tested, the totals measure bound and active hormone, the frees measure only active which is what your body has available for use.
Just looking at these levels your T4 is above the 70% mark, your T3 is a bit below. This could indicate that your Free T3 may be a bit on the low side as well and that can cause you problems.
I would request that your FREE levels, both Free T3 and Free T4 be tested, these should be in the upper 1/3 of the labs range.
Originally Posted by bmarino
My thyroid was removed due to cancer close to 6 years ago. I also had Hashimoto's. I have always taken 125mg of synthroid.
The levels mean so little to me. I have difficulty understanding it all. I worry about blaming symptoms on being hypo when it could be something else but likewise I worry about the opposite... going through all these tests and doctors when it could simply be my levels. My endo has bumped me to 137mg which i started today. He refuses to go higher without seeing him. I'm tempted to cancel further exams with specialists until I see what the increase in synthroid does. Which should take how long?
Are you levels the first thing that most of you suspect when feeling poorly?
Have any of you been on synthroid without too many problems for a long period and suddenly need a change in meds?
It can happen that you will do well for a while on meds and then suddenly have trouble and need a dose increase. I'm not sure what causes this to happen especially after 6 years, but your not the first, I remember a post once from someone who was on a dose for I think 13 years and then felt horrible and needed a dose change. I think as our bodies change over time so does the need for more or less hormone because the thyroid hormone affects every part of our body and in turn other things can affect it.
I can't say your symptoms are definately fromt he thyroid, but it is possible and therfore if it were me, I'd get those FREE levels checked out.
Keep us posted.